Alert archive / North Carolina / Beach Hazards Statements in 2014
Beach Hazards Statement 15, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Sep 9, 2014, 11:25 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2014, 11:25 AM EDT (15:25 UTC)
- Expired
- Sep 9, 2014, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
535 WHUS42 KMHX 091525 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1125 AM EDT TUE SEP 9 2014 ...STRONG RIP CURRENTS EXPECTED THROUGH THIS AFTERNOON... .LINGERING LARGE SWELL WITH A LONG PERIODICITY WILL LEAD TO A HIGH THREAT OF RIP CURRENTS THROUGH THE REST OF THE DAY TODAY. NCZ095-103-104-100000- /O.NEW.KMHX.BH.S.0015.140909T1525Z-140910T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 1125 AM EDT TUE SEP 9 2014 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * HAZARDS...STRONG RIP CURRENTS. * LOCATION...OUTER BANKS BETWEEN CAPE LOOKOUT AND DUCK. * TIMING AND TIDES...THE MOST LIKELY TIME FOR DANGEROUS RIP CURRENTS IS A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH OCCURS AROUND 2 PM THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
1 follow-up statement
535 WHUS42 KMHX 092020 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 420 PM EDT TUE SEP 9 2014 ...STRONG RIP CURRENTS EXPECTED THROUGH WEDNESDAY EVENING NORTH OF CAPE HATTERAS... .LINGERING LARGE SWELL WITH A LONG PERIODICITY WILL LEAD TO A HIGH THREAT OF RIP CURRENTS THROUGH WEDNESDAY EVENING. NCZ103-100830- /O.NEW.KMHX.BH.S.0016.140910T1200Z-140911T0000Z/ /O.CON.KMHX.BH.S.0015.000000T0000Z-140910T0000Z/ OUTER BANKS DARE- 420 PM EDT TUE SEP 9 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT UNTIL WEDNESDAY EVENING. * HAZARDS...STRONG RIP CURRENTS. * LOCATION...ALL OF OUTER BANKS DARE THROUGH THIS EVENING. HIGH RISK CONTINUES WEDNESDAY...NORTH OF CAPE HATTERAS. * TIMING AND TIDES...THE MOST LIKELY TIME FOR DANGEROUS RIP CURRENTS IS A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH OCCURS AROUND 3 PM WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. && $$ NCZ095-104-100000- /O.CON.KMHX.BH.S.0015.000000T0000Z-140910T0000Z/ CARTERET-OUTER BANKS HYDE- 420 PM EDT TUE SEP 9 2014 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...STRONG RIP CURRENTS. * LOCATION...OUTER BANKS BETWEEN HATTERAS INLET AND CAPE LOOKOUT. * TIMING AND TIDES...THE MOST LIKELY TIME FOR DANGEROUS RIP CURRENTS IS A FEW HOURS EITHER SIDE OF LOW TIDE...WHICH OCCURS AROUND 2 PM THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 9, 6:52 AM EDT, 4 hours 33 minutes earlier.
Area forecast discussion, Sep 9, 6:52 AM EDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
652 AM EDT TUE SEP 9 2014
.SYNOPSIS...
LOW PRESSURE WILL MOVE SLOWLY ALONG A STALLED FRONT ACROSS
EASTERN NORTH CAROLINA TODAY AND THEN MOVE WELL OFFSHORE TONIGHT.
HIGH PRESSURE WILL THEN BUILD INTO THE AREA LATE TONIGHT THROUGH
THURSDAY. A COLD FRONT WILL APPROACH FROM THE WEST LATE IN THE WEEK
AND GRADUALLY MOVE THROUGH THE AREA NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 650 AM TUESDAY...NO CHANGES TO PREVIOUS THINKING AS LOW
PRESSURE VICINITY OF HIGHWAY 17 CONTINUES TO TRACK SLOWLY
NORTHEAST ALONG A STALLED FRONT AND IS FORECAST TO BE JUST
OFFSHORE OF THE NORTHERN OUTER BANKS AROUND 00Z THIS EVENING. THE
AXIS OF HEAVIEST RAINS WAS OCCURRING ALONG THE IMMEDIATE COAST
EARLY THIS MORNING AND WILL SHIFT OFFSHORE BEFORE NOON. WILL
CONTINUE TO INDICATE A GRADIENT OF PRECIPITATION ACROSS EASTERN NC
TODAY WITH THE WETTEST CONDITIONS ALONG THE COAST AND CONDITIONS
BECOMING DRIER INLAND. GUIDANCE SUGGESTS THAT RAIN CHANCES WILL
REALLY BEGIN TO DECREASE AFTER 18Z AND THE NEW FORECAST WILL
CONTINUE TO REFLECT THIS TREND. BRIEF LOCALLY HEAVY DOWNPOURS WILL
BE POSSIBLE ALONG THE COAST THIS MORNING BUT ADDITIONAL RAINFALL
AMOUNTS ARE NOT EXPECTED TO BE SUFFICIENT TO PRODUCE FLOODING.
WILL FOLLOW THE COOLER GUIDANCE FOR HIGHS DUE TO EXTENSIVE CLOUDS
AND PRECIPITATION WITH READINGS IN THE LOWER 80S EXPECTED.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
AS OF 350 AM TUESDAY...THE LOW WILL BE MOVING WELL OFF OF THE
COAST TONIGHT WITH THE FLOW COMING AROUND TO THE NORTHWEST
LEADING TO MUCH DRIER CONDITIONS. HEAVE GRADUALLY TAPERED OFF
PRECIPITATION CHANCES BUT MAY NOT BE FAST ENOUGH AS BEGINNING TO
DOUBT MUCH IF ANY PRECIPITATION OCCURS AFTER 06Z. PLEASANTLY
COOLER TEMPERATURES ARE EXPECTED WITH LOWS INLAND 65 TO 70 AND
LOWER 70S BEACHES.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 315 AM TUE...THE SFC LOW WILL CONTINUE LIFT OFF THE DELMARVA
COAST WEDNESDAY...AS SHORTWAVE RIDGING AND WEAK SFC HIGH BUILD IN
THROUGH THU. MAINLY DRY CONDITIONS EXPECTED WED BUT COULD POSSIBLY
SEE ISOLATED WRAP-AROUND SHOWERS ALONG THE COAST AS THE LOW
DEPARTS THE AREA. ONLY ISOLATED SEA BREEZE TYPE DIURNAL CONVECTION
POSSIBLE THU AS SHORTWAVE RIDGE SUPPRESSES MOST CONVECTION. RISING
THICKNESS WILL RESULT IN HIGH TEMPS MODERATING TO AT OR SLIGHTLY
ABOVE NORMAL WED/THU...GENERALLY HIGHS IN THE LOWER TO UPPER 80S.
A BROAD UPPER TOUGH WILL RESIDE OVER THE EASTERN 2/3RDS OF NORTH
AMERICA LATE IN THE WEEK AND EARLY NEXT WEEK WITH SEVERAL
SHORTWAVE TROUGHS MOVING THROUGH THE CYCLONIC FLOW ALOFT. THE
FIRST SHORTWAVE DAMPENS QUICKLY AS IT...AND THE ATTENDANT SFC LOW
PRES SYSTEM...LIFTS INTO EASTERN CANADA. A TRAILING COLD FRONT WILL
APPROACH THE REGION THU NIGHT AND FRI BUT MODELS HAVE BEEN REALLY
STRUGGLING WITH JUST HOW QUICKLY THE FRONT WILL PUSH ACROSS THE
REGION. THE SLOWER SOLUTION DEPICTED BY THE ECMWF/CMC/UKMET AND
ECENS MEAN IS FAVORED BY WPC AND CONTINUE TO FAVOR THAT SOLUTION
FRI THROUGH THE WEEKEND. 00Z MODELS NOW SHOW BOUNDARY STALLING
ACROSS THE AREA OVER THE WEEKEND...POSSIBLY INTO EARLY NEXT
WEEK...WITH WEAK WAVES DEVELOPING ALONG IT. HOWEVER CONFIDENCE
REMAINS VERY LOW IN ANYONE SOLUTION AS EVEN THE FAVORED MODELS
HAVE HAD LITTLE RUN TO RUN CONSISTENCY. THE TIMING AND STRENGTH OF
SUBSEQUENT SHORTWAVES MOVING THROUGH THE UPPER TROUGH WILL
ULTIMATELY DETERMINE WHEN AND HOW QUICKLY THE FRONT WILL PUSH
THROUGH THE REGION. WILL CONTINUE CHANCE POPS FRI INTO EARLY NEXT
WEEK WITH BELOW NORMAL TEMPS.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH TONIGHT/...
AS OF 650 AM TUESDAY...MAIN CONCERN IS CONTINUED THREAT FOR
WIDESPREAD/PROLONGED IFR CONDITIONS IN SCATTERED PRECIPITATION
AND WIDESPREAD LOW CLOUDS THIS MORNING. THESE LOW CLOUDS COULD
PERSIST THROUGH MOST OF THE MORNING BEFORE BEGINNING TO LIFT THIS
AFTERNOON. THINK THE BULK OF THE PRECIPITATION WILL OCCUR EAST OF
THE TAF SITES TODAY. THERE IS CONSIDERABLE UNCERTAINTY ABOUT SUB
VFR POTENTIAL OVERNIGHT AS REGION WILL BE IN THE DRYING NORTHWEST
FLOW ON THE BACKSIDE OF LOW PRESSURE OFF OF THE COAST BUT MOIST
GROUND FROM EARLIER RAINS COMBINED WITH CLEARING SKIES AND
DIMINISHING WINDS COULD SET THE STAGE FOR FOG AND STRATUS TO
DEVELOP LATE.
LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 315 AM TUE...LINGERING SUB-VFR CONDITIONS POSSIBLE EARLY WED
AS SFC LOW CONTINUES TO LIFT NE. PRED VFR CONDITIONS EXPECTED TO
RETURN BY EARLY WED AFTERNOON AND CONTINUE THROUGH THURSDAY. SCT
CONVECTION POSSIBLE FRI INTO SAT AS A COLD FRONT APPROACHES THE
AREA...BUT MODELS ARE HANDLING THE TIMING OF THE FRONT VERY POORLY
AND CONFIDENCE IN THE FORECAST LATE IN THE PERIOD REMAINS LOW.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 650 AM TUESDAY...STILL OBSERVING 5 FT SEAS OVER THE
NORTHERN WATERS EARLY THIS MORNING. THE GUIDANCE CONTINUES TO
INDICATE THAT AS LOW PRESSURE TRACKS SLOWLY NORTHEAST ACROSS
EASTERN NC TODAY IT WILL PRODUCE VEERING FLOW FROM SOUTHEAST TO
SOUTHWEST INCREASING TO 15 TO 20 KT WITH A FEW GUSTS TO 25 KT. THUS
HAVE DECIDED TO ISSUE A SMALL CRAFT ADVISORY FOR THE CENTRAL AND
NORTHERN WATERS THROUGH EARLY THIS EVENING MAINLY FOR 4 TO 6 FT
SEAS WHICH ARE SUPPORTED BY BOTH THE SWAN AND WAVE WATCH WAVE
MODELS. AS THE LOW MOVES OFFSHORE TONIGHT THE FLOW WILL COME
AROUND TO THE NORTHWEST AND DIMINISH TO 10 TO 15 KT WHICH WILL
WILL RESULT IN SEAS SUBSIDING TO 2 TO 4 FT.
LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 315 AM TUE...THE SFC LOW WILL CONTINUE LIFT OFF THE DELMARVA
COAST WEDNESDAY...AS TRAILING COLD FRONT CONTINUES TO MOVE THROUGH
THE OUTER WATERS EARLY WEDNESDAY. N/NW WINDS 5-15KT WED VEERING
GRADUALLY THOUGH THE DAY...WITH SEAS 2-5FT HIGHEST NORTH OF
HATTERAS IN NORTHERLY FLOW AND BACK SWELL BEHIND DEPARTING SFC
LOW. WINDS GENERALLY LESS THAN 10KT WILL CONTINUE WED NIGHT INTO
EARLY THU...BECOMING S/SW 10-15KT BY LATE THU AFTERNOON AHEAD OF
ANOTHER APPROACHING COLD FRONT. A STRONG COLD FRONT WILL APPROACH
THE WATERS FRI...BUT STILL QUITE A BIT OF UNCERTAINTY REGARDING
THE TIMING WITH THE GFS STILL MUCH FASTER THAN THE ECMWF. THOUGH
MODELS NOW SHOW BOUNDARY POSSIBLY STALLING ACROSS THE WATERS
THROUGH THE WEEKEND...POSSIBLY INTO EARLY NEXT WEEK...WITH WEAK
WAVES DEVELOPING ALONG IT. WILL CONTINUE TO FOLLOW WPC GUIDANCE
WHICH FLOWS THE SLOWER ECMWF/CMC/UKMET BLEND. MODERATE TO STRONG
N/NE PROBABLE BEHIND THE FRONT...WHENEVER IT EVENTUALLY MOVES
THROUGH THE WATERS...WITH STRONG HIGH PRES BUILDING IN FROM THE
NORTH.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM NOON TODAY TO 7 PM EDT THIS EVENING
FOR AMZ152-154.
SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR AMZ150.
&&
SYNOPSIS...JME
NEAR TERM...JME
SHORT TERM...JME
LONG TERM...SK/CQD
AVIATION...JME/CQD
MARINE...JME/CQDHazardous weather outlook, Sep 9, 4:11 AM EDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 411 AM EDT TUE SEP 9 2014 NCZ095-098-103-104-100815- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 411 AM EDT TUE SEP 9 2014 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>047-079>081-090>094-100815- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 411 AM EDT TUE SEP 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 8:13 PM EDT | Tornado Warning | MHX | Craven, Jones, Pamlico | 12 min |
| Sep 8, 8:31 PM EDT | Special Weather Statement | MHX | Carteret, Pamlico | 59 min |
| Sep 8, 9:06 PM EDT | Special Weather Statement | MHX | Duplin, Greene, Lenoir | 54 min |
| Sep 8, 9:36 PM EDT | Areal Flood Advisory | MHX | Carteret, Craven, Pamlico | 3 hr |
| Sep 9, 12:09 AM EDT | Tornado Warning | MHX | Dare, Hyde | 36 min |
| Sep 9, 3:24 AM EDT | Small Craft Advisory | MHX | 16 hr | |
| Sep 9, 4:20 PM EDT | Beach Hazards Statement | MHX | 52 hr |
Nearby
Beach Hazards Statements in North Carolina, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.